MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX TI 3.5 ULTRABRAID; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. TWINFIX TI 3.5 ULTRABRAID; STAPLE, FIXATION, BONE
Catalog Number 72200752
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Insufficient Information (4580); Cartilage damage (4833)
Date of Event 07/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that in 2020 a patient had an avulsion fracture of the inferior stop of the acl of the right knee, which was treated with microscopic reduction and internal fixation using a twinfix.On (b)(6) 2023 the patient presented with an articular strangulation and was admitted to the hospital for the removal of the internal fixation.Combined antibiotics were used.Patient recovered well and was discharged from the hospital with good healing.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined due to the limited clinical information provided.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states no relevant supporting clinical information has been provided for inclusion in this medical evaluation.Therefore, a thorough medical investigation could not be rendered, nor could a definitive clinical root cause of the reported adverse event be determined.Nor could the causal relationship between the s&n device and the reported issue cannot be confirmed.The impact to the patient was the articular strangulation, the hospitalization, the second surgery and the medication administration.The future impact would include the recovery period and follow-up office visits.Therefore, no further clinical/medical assessment can be rendered at this time.Based on the limited information provided we are unable to conclude on factors known to contribute to the alleged report.No containment or corrective actions are recommended at this time.H11: h2: corrected data on: h6 (health effect - clinical code & health effect - impact code).

Brand Name
TWINFIX TI 3.5 ULTRABRAID
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18145013
Report Number1219602-2023-02237
Device Sequence Number6875232
Product Code JDR
UDI-Device Identifier03596010578921
UDI-Public03596010578921
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/14/2024
Device Catalogue Number72200752
Device Lot Number2027478
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/26/2024
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexMale